Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 48, NWS Buffalo, NY

June 13, 2008Ontario County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jun 13, 2008, 7:39 PM EDT for Ontario County, New York. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2008, 7:39 PM EDT (23:39 UTC)
Expired
Jun 13, 2008, 8:15 PM EDT
In force
36 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Ontario County, NY

The radar

The Buffalo radar (KBUF), 123 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 7:44 PM EDTTSTM WND DMG2 Sw Bristol, NYTREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2008-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 524 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2008-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
524 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 132338
SVRBUF
NYC069-140015-
/O.NEW.KBUF.SV.W.0048.080613T2339Z-080614T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
739 PM EDT FRI JUN 13 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ONTARIO COUNTY IN WESTERN NEW YORK

* UNTIL 815 PM EDT

* AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM BRISTOL TO 22 MILES SOUTHEAST
  OF BRISTOL...OR ALONG A LINE EXTENDING FROM 10 MILES WEST OF
  CANANDAIGUA TO 9 MILES SOUTH OF MIDDLESEX...AND MOVING EAST AT 42
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CANANDAIGUA BY 750 PM EDT...
  CLIFTON SPRINGS BY 800 PM EDT...
  PHELPS AND GENEVA BY 805 PM EDT...

LAT...LON 4286 7756 4292 7756 4292 7754 4302 7709
      4295 7695 4287 7695 4286 7696 4277 7697
      4276 7698 4276 7731 4266 7737
TIME...MOT...LOC 2339Z 250DEG 36KT 4287 7741 4259 7716

$$

SAGE
2 follow-up statements
000 
WWUS51 KBUF 140006
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
806 PM EDT FRI JUN 13 2008

NYC069-140015-
/O.CON.KBUF.SV.W.0048.000000T0000Z-080614T0015Z/
ONTARIO NY-
806 PM EDT FRI JUN 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHERN ONTARIO COUNTY...

AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PHELPS TO 15 MILES SOUTHEAST
OF GENEVA...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
GENEVA TO OVID...MOVING EAST AT 41 MPH.


LAT...LON 4288 7747 4293 7750 4302 7711 4302 7708
      4295 7695 4287 7695 4283 7703 4280 7707
      4276 7731 4276 7735
TIME...MOT...LOC 0006Z 250DEG 36KT 4296 7706 4268 7681

$$

SAGE
000 
WWUS51 KBUF 140020
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
819 PM EDT FRI JUN 13 2008

NYC069-140029-
/O.EXP.KBUF.SV.W.0048.000000T0000Z-080614T0015Z/
ONTARIO NY-
819 PM EDT FRI JUN 13 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ONTARIO COUNTY HAS
EXPIRED...

AT 819 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4288 7747 4293 7750 4302 7711 4302 7708
      4295 7695 4287 7695 4283 7703 4280 7707
      4276 7731 4276 7735
TIME...MOT...LOC 0006Z 250DEG 36KT 4296 7706 4268 7681

$$

SAGE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:44 PM EDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 13, 3:44 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
344 PM EDT FRI JUN 13 2008

.SYNOPSIS...
A WARM FRONT THAT BROUGHT THE INCREASING HEAT AND HUMIDITY TO THE
REGION IS EXPECTED TO MOVE NORTH OF THE AREA TONIGHT. A COLD FRONT
NEAR LAKE MICHIGAN IS FORECAST TO MOVE EAST REACHING WESTERN NEW
YORK SATURDAY MORNING AND THEN MOVE TO THE HUDSON VALLEY BY EVENING.
THERE WILL BE SOME SHOWERS AND A FEW THUNDERSTORMS AHEAD OF AND
ALONG THE COLD FRONT. A RIDGE OF HIGH PRESSURE WILL SPREAD DRIER AIR
INTO THE AREA SATURDAY NIGHT AND SUNDAY. NEXT WEEK A SIGNIFICANT
PATTERN CHANGE WILL FORCE TEMPERATURES TO DROP TO BELOW AVERAGE.

&&

.NEAR TERM /THROUGH SATURDAY/...
IT HAS TAKEN ALL DAY...BUT A LAKE ERIE BREEZE BOUNDARY HAS FINALLY
BECOME WELL ORGANIZED FROM ABOUT SHERMAN AND SINCLAIRVILLE TO
COLDEN. THIS BOUNDARY WILL MOVE A BIT FURTHER EAST DURING THE NEXT
FEW HOURS AND SERVE AS A FOCUSING MECHANISM FOR STORMS THAT ARE
FORMING WITHIN AN AIRMASS CONTAINING 1500-2000 J/KG CAPE AND PWATS
OF +1.5.

STORMS THAT FORM WITHIN THIS LOW SHEARED ENVIRONMENT DURING THE NEXT
FEW HOURS WILL CONTAIN SLOW MOVING DOWNPOURS...ALONG WITH FREQUENT
CLOUD TO GROUND LIGHTNING AND POSSIBLY PEA SIZED HAIL. SOME AREAS
WILL PICK UP A HALF TO ONE INCH OF RAIN IN ABOUT 30-45 MINUTES TIME.
THERE IS ALSO CONVECTION OVER NORTHWEST PENNSYLVANIA THAT IS
ADVECTING NORTH...AND THIS WILL HAVE TO BE WATCHED AS SOME OF IT
COULD MOVE ACROSS THE WRN SOUTHERN TIER AFTER 21Z.

ELSEHWRE...SKIES SHOULD BE PARTLY CLOUDY FOR THE REMAINING DAYLIGHT
HOURS WITH SULTRY TEMPS RANGING FROM 85 TO 90 AND UNCOMFORTABLE DEW
POINTS TO BOOT.

AS WE HEAD INTO THE FIRST HALF OF TONIGHT...A COLD FRONT SAGGING
ACROSS MICHIGAN WILL NEAR THE REGION. CONVECTION FROM THIS FEATURE
SHOULD REMAIN TO OUR WEST...WITH THE BULK OF THE FORECAST AREA
EXPERIENCING RAINFREE CONDITIONS. IT WILL BE A WARM EVENING
THOUGH...WITH READINGS GENERALLY IN THE 80S AND UPPER 70S.

DURING THE OVERNIGHT...CONVECTION FROM THE APPROACHING FRONT WILL
MAKE ITS WAY TO THE WESTERN COUNTIES. THIS CONVECTION WILL BE AIDED
BY A 40-45 KNOT LOW LEVEL JET WHICH WILL FEED ADDITIONAL MOISTURE
INTO THE REGION. WHILE DOWNPOURS CAN BE EXPECTED (AS IS TYPICALLY
THE CASE IN ANY TSRA)...THE STORMS BY THAT TIME SHOULD BE MOVING AT
3-40 KNOTS WITH LESS OF A POTENTIAL RAINFALL PROBLEM.

WHILE THE WESTERN COUNTIES (WEST OF ROC/DSV) WILL BE EXPERIENCING
SHRA/TSRA DURING THE WEE HOURS OF THE MORNING...SITES EAST OF THE
GENESEE VALLEY WILL HAVE INCREASING CLOUDS WITH VERY MILD OVERNIGHT
LOWS. SPEAKING OF WHICH...THE OVERNIGHT MINS WERE RAISED IN A
PREVIOUS PACKAGE SO THAT MINS SHOULD RANGE FROM 65 TO 70 ACROSS THE
FORECAST AREA. THESE TEMPS WILL BE SOME 10 DEGRRES ABOVE NORMAL...
AND 10 TO 15 DEG WARMER THAN LAST NIGHTS LOWS IN MANY AREAS (ESP WRN
SRN TIER/FINGER LAKES TO EASTERN LAKE ONTARIO REGION).

THE CONVECTION LATE TONIGHT WILL BECOME MORE WIDESPREAD DURING THE
DAY SATURDAY WHEN THE COLD FRONT WILL EASE ACROSS THE FORECAST AREA.
THE LIFT GENERATED FROM THE FRONT WILL BE ACCOMPANIED BY SOME JET
LIFT FOUND IN THE RIGHT REAR ENTRANCE REGION OF A 130KT H25 JET.
THIS JET DURING THE MORNING WILL BE FOUND FROM MICHIGAN TO JAMES
BAY...PLACING OUR REGION RIGHT IN THE FAVORED QUADRANT.

IT SHOULD BE NOTED THAT THE AIRMASS WILL HAVE PWATS OF 1.5 THROUGH
MIDDAY SATURDAY...WITH THE VALUES BEING ABOUT 2 STD ABOVE NORMAL.

POPS ON SATURDAY WILL GENERALLY BE IN THE LIKELY TO CAT RANGE...WITH
POPS GRADUALLY LOWERING FROM WEST TO EAST AS THE MIDDAY AND
AFTERNOON PROGRESS.

ONE FINAL NOTE...THE WARMER MORE HUMID AIRMASS WILL ALSO ALLOW FOR
INCREASED OZONE PRODUCTION. WHILE THE CURRENT SOUTHERLY FLOW WILL
NOT TRANSPORT OZONE INTO THE REGION FROM THE OHIO VALLEY AS IS
TYPICAL ON VERY WARM SULTRY DAYS...IT WILL SUPPORT HOME GROWN
OZONE THAT MAY BE NOTICEABLE TO THOSE WITH RESPIRATORY PROBLEMS THIS
EVENING.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
ANY LINGERING SHOWERS EAST OF LAKE ONTARIO SHOULD END EARLY SATURDAY
EVENING AS THE COLD FRONT MOVES FROM THE HUDSON VALLEY TO NEW
ENGLAND. HIGH PRESSURE EXTENDING NE FROM THE OHIO VALLEY WILL BUILD
OVER THE AREA SATURDAY NIGHT WITH MNLY CLEAR SKIES SPREADING EAST
ACROSS THE AREA. ON SUNDAY SOME MID AND UPPER LEVEL MOISTURE WILL
CROSS THE AREA WITH SKIES GENLY PTLY TO MSTLY SUNNY. EXPECT MAX
TEMPS GENLY FROM THE UPPER 70S TO LOW TO MID 80S. A SW FLOW OFF LAKE
ERIE WILL KEEP TEMPS SLGTLY COOLER IN DOWNTOWN BUFFALO. THE WARMEST
TEMPS ARE EXPECTED TWD THE FINGER LKS AND GENESEE VALLEY.

SUNDAY NIGHT AND MONDAY MOST OPERATIONAL MODEL GUIDANCE STILL SHOWS
THE MAIN MID LEVEL TROUGH SHIFTING EAST THROUGH NORTHERN ONTARIO
WITH SEVERAL SHORTWAVES DIGGING INTO THE GREAT LAKES. THIS MAY ALLOW
FOR ONE OR MORE CLUSTERS OF SHOWERS AND THUNDERSTORMS TO DEVELOP AND
SPREAD EAST ACROSS THE CWA SUNDAY NIGHT INTO MONDAY. HAVE KEPT POPS
IN THE CHANCE RANGE FOR NOW GIVEN THE INHERENT UNCERTAINTY IN
FORECASTING CONVECTION AT THIS TIME RANGE.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE EXTENDED PERIOD OF THE FORECAST IS DOMINATED BY A CLOSED, NEARLY
STATIONARY UPPER LOW OVER SOUTHERN QUEBEC THAT WILL KEEP A FLOW OF
UNSEASONABLY COOL MOIST AIR OVER THE REGION.

THE COLD AIR ALOFT AND VERY HIGH JUNE SUN ANGLE WILL BRING A THREAT
OF SHOWERS EACH DAY...ALTHOUGH NONE OF THESE DAYS ARE EXPECTED TO BE
A WASHOUT...AND STABLE LAKE SHADOWS MAY KEEP AREAS DOWNWIND OF THE
LAKES MAINLY DRY WHILE DIURNAL CONVECTION FOCUSES INLAND AND ALONG
THE LAKE BREEZE BOUNDARIES. MAX TEMPS ON TUESDAY AND WEDNESDAY ARE
EXPECTED TO BE SOME 5 TO 10 DEGREES BELOW NORMAL AND AROUND 5
DEGREES BELOW NORMAL THURSDAY AND FRIDAY. NORMAL DAYTIME HIGHS
SHOULD BE IN THE MID 70S.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS EXPECTED THROUGH THE FIRST HALF OF TONIGHT.

HIGH PRESSURE CENTERED OFF THE MID ATLANTIC COAST THIS AFTERNOON
WILL DRIFT OUT TO SEA TONIGHT...WHILE A COLD FRONT WILL ADVANCE FROM
MICHIGAN. SKIES WILL BE CLEAR TO PARTLY CLOUDY IN ADVANCE OF THE
FRONTAL SYSTEM FOR MUCH OF THE REMAINDER OF THE AFTERNOON...WITH
MOST AREAS ONLY REPORTING CIRRUS CIGS. KIAG HAS BEEN REPORTING SOME
HAZE THIS AFTERNOON...BUT VSBYS FROM THIS SHOULD NOT FALL BELOW 4SM.

THERE WILL BE THE CHANCE FOR SOME LATE DFAY/EARLY EVENING CONVECTION
OVER PARTS OF THE WESTERN SOUTHERN TIER (KJHW) THOUGH...SO THIS WILL
HAVE TO BE WATCHED.

OTHERWISE...VFR CONDITIONS ARE EXPECTED TO REMAIN IN PLACE DURING
THE FIRST HALF OF TONIGHT AS THE FRONT WILL CROSS SOUTHERN ONTARIO
AND WESTERN LAKE ERIE. SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED
TO ENTER OVER THE FAR WESTERN COUNTIES DURING THE WEE HOURS OF THE
MORNING...WITH OCCASIONAL VFR VSBYS IN SOME TSRA.

HAVE ADDED SOME WIND LOW LEVEL WIND SHEAR TO MOST SITES (XCEPT KART)
DURING THE OVERNIGHT HOURS...AS A 40-45 KT LOW LEVEL JET WILL BE
MOVING ACROSS THE REGION IN ADVANCE OF THE COLD FRONT.

AS THE FRONT MOVES ACROSS THE WESTERN HALF OF THE STATE DURING THE
FIRST HALF OF SATURDAY...-SHRA/TSRA WILL BECOME MORE WIDESPREAD OVER
THE REGION. MOST OF THE TIME WILL FEATURE VFR CIGS/VSBYS...BUT MVFR
VSBYS IN SOME OF THE CONVECTION WILL BE POSSIBLE. THERE IS EVEN THE
LOW PROBABILITY THAT SOME OF THE STORMS COULD BECOME STRONG TO
SEVERE...WITH LOCALLY STRONG CONVECTIVE WINDS BEING THE MAIN CONCERN.

SKIES WILL THEN PARTIALLY CLEAR DURING THE COURSE OF THE AFTERNOON
AS DRIER AIR WILL WORK IN BEHIND THE FRONT. MAINLY CLEAR SKIES WITH
VFR VSBYS CAN THEN BE EXPECTED FOR SATURDAY NIGHT.

OUTLOOK...
SUNDAY...VFR.
MONDAY...MVFR IN SCT SHRA/TSRA.
TUESDAY...VFR WITH CHC SHWRS.
WEDNESDAY...VFR WITH A LOW CHC OF SHWRS.

&&

.MARINE...
WINDS AND WAVES ARE EXPECTED TO BE BELOW SMALL CRAFT ADVSRY RANGE
THROUGH SUNDAY. THERE WILL BE A THREAT OF TSTMS ESPCLY LATER TONIGHT
THROUGH SATURDAY MORNING AND THERE IS A SLGT RISK THAT SOME MAY BE
SEVERE ON LAKE ERIE AND LAKE ONTARIO NEAR THE NIAGARA RIVER THROUGH
8 AM SATURDAY. STRONG TSTMS ARE ALSO POSSIBLE SATURDAY ESPECIALLY ON
LAKE ONTARIO AS THE COLD FRNT MOVES EAST ACROSS THE AREA. A RIDGE OF
HIGH PRESSURE WILL THEN BUILD INTO THE LOWER GREAT LAKES SATURDAY
NIGHT INTO SUNDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJP
NEAR TERM...RSH
SHORT TERM...HITCHCOCK/JJP
LONG TERM...JJP
AVIATION...RSH
MARINE...JJP
Hazardous weather outlook, Jun 13, 4:57 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
457 PM EDT FRI JUN 13 2008

NYZ001-002-010>012-019-020-085-142100-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
SOUTHERN ERIE-
457 PM EDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...ESPECIALLY AFTER
MIDNIGHT. NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...HOWEVER A
FEW ISOLATED STORMS CAPABLE OF PRODUCING DAMAGING WINDS CANNOT BE
ENTIRELY RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AS A COLD FRONT
MOVES SLOWLY EAST ACROSS THE AREA. NO WIDESPREAD SEVERE WEATHER IS
ANTICIPATED...HOWEVER A FEW ISOLATED STORMS CAPABLE OF PRODUCING
DAMAGING WINDS ARE POSSIBLE ESPECIALLY FROM THE FINGER LAKES EAST
TO CENTRAL NEW YORK AND THE EASTERN LAKE ONTARIO REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>008-013-014-021-142100-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-
ONTARIO-ALLEGANY-
457 PM EDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AS A COLD FRONT
MOVES SLOWLY EAST ACROSS THE AREA. NO WIDESPREAD SEVERE WEATHER IS
ANTICIPATED...HOWEVER A FEW ISOLATED STORMS CAPABLE OF PRODUCING
DAMAGING WINDS ARE POSSIBLE ESPECIALLY FROM THE FINGER LAKES EAST
TO CENTRAL NEW YORK AND THE EASTERN LAKE ONTARIO REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-142100-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
457 PM EDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY AFTER
MIDNIGHT. A FEW OF THESE STORMS MAY CONTAIN GUSTY WINDS AND
LOCALLY HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ON SATURDAY. A FEW OF THESE
STORMS MAY CONTAIN GUSTY WINDS AND LOCALLY HIGHER WAVES...
ESPECIALLY OVER THE EASTERN HALF OF LAKE ONTARIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jun 13, 4:27 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
427 PM EDT FRI JUN 13 2008

NYZ003>005-013-014-132145-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
GENESEO...CANANDAIGUA
427 PM EDT FRI JUN 13 2008

...AT 425 PM THUNDERSTORMS WERE DEVELOPING ACROSS ORLEANS, MONROE,
WYOMING AND LIVINGSTON COUNTIES. THESE STORMS WILL CONTINUE TO
GAIN STRENGTH AS THEY MOVE NORTHEAST ACROSS THE REGION. ALTHOUGH
THE VAST MAJORITY OF THE AREA WILL REMAIN DRY, ANY LOCATION
AFFECTED BY THESE STORMS WILL EXPERIENCE TORRENTIAL DOWNPOURS,
FREQUENT LIGHTNING, ALONG WITH THE POSSIBILITY OF SMALL HAIL AND
WIND GUSTS TO 40 MPH.
Special weather statement, Jun 13, 4:27 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
427 PM EDT FRI JUN 13 2008

NYZ003>005-013-014-132145-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
GENESEO...CANANDAIGUA
427 PM EDT FRI JUN 13 2008

AT 425 PM THUNDERSTORMS WERE DEVELOPING ACROSS ORLEANS, MONROE,
WYOMING AND LIVINGSTON COUNTIES. THESE STORMS WILL CONTINUE TO GAIN
STRENGTH AS THEY MOVE NORTHEAST ACROSS THE REGION. ALTHOUGH THE VAST
MAJORITY OF THE AREA WILL REMAIN DRY, ANY LOCATION AFFECTED BY THESE
STORMS WILL EXPERIENCE TORRENTIAL DOWNPOURS, FREQUENT LIGHTNING,
ALONG WITH THE POSSIBILITY OF SMALL HAIL AND WIND GUSTS TO 40 MPH.
Local storm report, Jun 13, 6:00 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
600 PM EDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND DMG     4 SE FREDONIA           42.40N 79.28W
06/13/2008                   CHAUTAUQUA         NY   LAW ENFORCEMENT

            TREE DOWN

&&

MPUKAJLO
Local storm report, Jun 13, 6:33 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
633 PM EDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     HAMBURG                 42.72N 78.83W
06/13/2008                   ERIE               NY   TRAINED SPOTTER

            LARGE BRANCHES DOWN..POWER OUTAGES

&&

SAGE
Local storm report, Jun 13, 7:06 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
706 PM EDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             AMHERST                 43.03N 78.72W
06/13/2008  E0.88 INCH       ERIE               NY   UNKNOWN

0640 PM     TSTM WND DMG     ALDEN                   42.90N 78.49W
06/13/2008                   ERIE               NY   NWS EMPLOYEE

            TREES LIMBS AND POWER LINES DOWN ON BRADWAY

&&

SAGE
Local storm report, Jun 13, 7:31 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
731 PM EDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     ALDEN                   42.90N 78.49W
06/13/2008  M62 MPH          ERIE               NY   BROADCAST MEDIA

0640 PM     TSTM WND GST     MOUNT MORRIS            42.72N 77.88W
06/13/2008  M61 MPH          LIVINGSTON         NY   BROADCAST MEDIA

0658 PM     TSTM WND GST     AKRON                   43.02N 78.50W
06/13/2008  M59 MPH          ERIE               NY   BROADCAST MEDIA

&&

SAGE

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 5:10 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie52 min
Jun 13, 5:24 PM EDTSpecial Marine WarningBUF39 min
Jun 13, 5:44 PM EDTSevere Thunderstorm WarningBUFErie46 min
Jun 13, 6:13 PM EDTSpecial Marine WarningBUF37 min
Jun 13, 6:38 PM EDTSevere Thunderstorm WarningBUFLivingston37 min
Jun 13, 6:44 PM EDTSevere Thunderstorm WarningBUFErie, Genesee32 min
Jun 13, 6:55 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Orleans35 min
Jun 13, 7:26 PM EDTSpecial Marine WarningBUF34 min
Jun 13, 7:35 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Orleans, Wyoming55 min
Jun 13, 7:45 PM EDTSpecial Marine WarningBUF60 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.